Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2014, 11:42 PM CDT for 4 counties in Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2014, 11:42 PM CDT (04:42 UTC)
- Expired
- Mar 28, 2014, 12:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
774
WUUS54 KJAN 280442
SVRJAN
MSC029-037-063-085-280530-
/O.NEW.KJAN.SV.W.0041.140328T0442Z-140328T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1142 PM CDT THU MAR 27 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
NORTHWESTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 1230 AM CDT
* AT 1142 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW HOPE...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MCCALL CREEK AROUND 1150 PM CDT.
CASEYVILLE AROUND 1155 PM CDT.
VAUGHN AROUND MIDNIGHT CDT.
LOYD STAR AROUND 1205 AM CDT.
BROOKHAVEN AROUND 1215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3177 9044 3148 9036 3147 9088 3166 9091
TIME...MOT...LOC 0442Z 257DEG 30KT 3159 9078
HAIL...1.00IN
WIND...60MPH
$$
BK2 follow-up statements
484
WWUS54 KJAN 280506
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1206 AM CDT FRI MAR 28 2014
MSC037-063-280516-
/O.CAN.KJAN.SV.W.0041.000000T0000Z-140328T0530Z/
JEFFERSON MS-FRANKLIN MS-
1206 AM CDT FRI MAR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
SOUTHEASTERN JEFFERSON COUNTIES IS CANCELLED...
LAT...LON 3161 9063 3161 9074 3170 9073 3177 9044
3152 9038 3152 9063
TIME...MOT...LOC 0506Z 257DEG 30KT 3163 9055
$$
MSC029-085-280530-
/O.CON.KJAN.SV.W.0041.000000T0000Z-140328T0530Z/
LINCOLN MS-COPIAH MS-
1206 AM CDT FRI MAR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COPIAH AND NORTHWESTERN LINCOLN COUNTIES UNTIL 1230 AM CDT...
AT 1206 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOYD STAR...
AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOKHAVEN AROUND 1215 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3161 9063 3161 9074 3170 9073 3177 9044
3152 9038 3152 9063
TIME...MOT...LOC 0506Z 257DEG 30KT 3163 9055
HAIL...<.75IN
WIND...60MPH
$$
BK115
WWUS54 KJAN 280513
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1213 AM CDT FRI MAR 28 2014
MSC029-085-280522-
/O.CAN.KJAN.SV.W.0041.000000T0000Z-140328T0530Z/
LINCOLN MS-COPIAH MS-
1213 AM CDT FRI MAR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COPIAH AND
NORTHWESTERN LINCOLN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS...LIGHTNING AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3161 9063 3161 9074 3170 9073 3177 9044
3152 9038 3152 9063
TIME...MOT...LOC 0512Z 257DEG 30KT 3164 9049
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 9:51 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 27, 9:51 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 951 PM CDT THU MAR 27 2014 .UPDATE... CONSIDERING ISSUANCE OF A FLASH FLOOD WATCH FOR CENTRAL/SOUTHERN PORTIONS OF THE FORECAST AREA. IMPRESSIVE HEAVY RAIN SET-UP WITH SPLIT UPPER LEVEL JET STRUCTURE AND LEFT EXIT REGION OF SUBTROPICAL JET STREAM ANCHORING CURRENT CONVECTIVE SYSTEM OVER THE AREA. PERSISTENT UPSTREAM LOW LEVEL THETAE ADVECTION IS STRONG AND WILL HELP TO MAINTAIN THE SYSTEM FOR MUCH OF THE NIGHT. EVENING RAOB AT JAN WAS NOT THE MOST EFFICIENT LOOKING WITH A 1.28 PRECIPITABLE WATER...BUT EXPECT CONTINUED MOISTENING TO MAKE THE AIRMASS MORE SUPPORTIVE OF HEAVY RAIN. OTHERWISE...THE FORECAST IS GENERALLY ON TRACK AND WILL CONTINUE TO MENTION POSSIBLITY OF A FEW STRONG/SEVERE STORMS CONTINUING AT LEAST FOR THE NEXT SEVERAL HOURS. /EC/ && .PREV DISCUSSION... /ISSUED 355 PM CDT THU MAR 27 2014/ SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THE PRIMARY CONCERNS WILL BE THE SEVERE POTENTIAL FOR LATER THIS AFTERNOON INTO THIS EVENING AND AGAIN EARLY FRIDAY AS WELL AS AFTERNOON AND EVENING. THIS FOLLOWED BY THE WIND ADVISORY CURRENTLY IN EFFECT THEN POPS AND TEMPS. LATEST SATELLITE IMAGERY SHOWED THE POLAR AND SUBTROPICAL JETS MOVING CONFLUENTLY OVER THE SOUTHERN STREAM. A DRY SLOT WAS NOTED BETWEEN BOTH JETS. A POLAR SHORTWAVE WAS MOVING OVER THE PLAINS. THE ARKLAMISS REGION WAS UNDER WEST TO SOUTHWEST IN THE MID TO UPPER LEVELS TO GOOD SOUTHERLY FLOW IN THE LOW LEVELS. SATELLITE IMAGERY WAS ALSO PICKING UP SOME RICH MOISTURE IN THE NORTHWEST GULF OF AROUND 1.7 INCHES. AREA RADARS WERE PICKING UP SOME CONVECTION FROM THE APPROACHING SHORT WAVE OVER THE ARKLATEX REGION. THERE HAS BEEN A FEW STRONG STORMS THERE. BREEZY CONDITIONS WERE NOTED ACROSS THE REGION WITH STRONGER WINDS IN THE DELTA REGION WITH GUSTS AROUND 30 KNOTS. SO WILL MAINTAIN WIND ADVISORY UNTIL 9 PM. DEWPOINTS ACROSS THE REGION WERE IN THE 40S AND 50S ACROSS THE REGION. FOR THIS AFTERNOON INTO TONIGHT...EXPECT CONVECTION ACROSS THE WEST FOR THIS AFTERNOON...WHICH WILL SPREAD ACROSS THE REGION FOR TONIGHT. THE LOCAL AND NATIONAL WRF MODELS SHOW THE CONVECTION SPREADING ACROSS THE REGION OVERNIGHT WITH HAIL BEING THE MAIN RISK. WILL COLOR THE HAIL RISK MAINLY THE WESTERN AREAS IN THE HWO AND GRAPHICAST.THIS WILL BE DUE TO THE STORMS BEING ELEVATED WITH THE AID OF THE CONFLUENT POLAR AND SUBTROPICAL JETS WITH THE BASE OF THE PLAINS SHORT WAVE MOVING INTO THE REGION. FOR TONIGHT SOME OF THE MODELS CUTS OFF SOME OF THE ACTIVITY DUE TO AN MCS ALONG THE GULF COAST OVERNIGHT. THE NATIONAL WRF MODELS SHOWS THE GULF COMPLEX DEEPER IN THE GULF WHILE A COMPLEX CROSSES THE REGION OVERNIGHT. SO WILL KEEP HIGH MOS POPS OVERNIGHT. PWATS WILL BE AROUND 1.6 INCHES WHICH IS AROUND THE 99TH PERCENTILE FOR THIS TIME OF YEAR. THIS COULD SPELL SOME LOCALLY HEAVY DOWNPOURS OVERNIGHT. THE LOCAL AND NATIONAL HIGH RES MODELS ARE SHOWING 2-3 INCHES GENERALLY SOUTH OF INTERSTATE 20. LOCAL WRF SHOWS 1-2 INCHERS IN THE NORTHWEST DELTA. FOR FRIDAY AND FRIDAY NIGHT...THINGS GET A LITTLE MORE POTENT FOR THIS PERIOD AS WE GET A POTENT SHORT WAVE COMBINED WITH A COLD FRONT TO MOVE THROUGH THE REGION. SOME OF THE MODELS POINT TO SOME SEVERE RISK EARLY IN THE EAST AND SOUTHEAST...WHICH WILL BE CONSIDERED FOR THE HWO AND GRAPHICAST BEFORE THE MAIN EVENT FOR FRIDAY AFTERNOON AND EVENING. THE GFS HINTS WITH THE K INDEX PARAMETERS...MESO HIGH AND OTHER FEATURES THAT AN MCS WILL MOVE ACROSS THE REGION FOR FRIDAY AFTERNOON AND EVENING. SOME OF THE FEATURES WILL BE SIG SEVERE LAYER AROUND 40K...K-INDEX 30 PLUS...LAPSE RATE 7-8C...LI -6 TO -10...AND MLCAPES 2000-3000. 0-3KM BULK SHEAR FLUCTUATES UP AND DOWN DURING THE DAY FROM 15 TO 35 KNOTS PERPENDICULAR TO ANYTHING COMING IN FROM THE WEST. MODELS SOUNDINGS SHOWS SOME PRETTY LONG 40 KNOT HODOGRAPHS...WHICH MAY SPELL SOME SUPERCELLS AND SPLITTING CELLS DURING THE PERIOD. PWATS WILL BE AROUND 1.5 INCHES...WHICH SPELLS ANOTHER AROUND OF LOCALLY HEAVY RAINFALL...WHICH WILL HAVE TO BE MONITORED ON TOP OF THE RAINFALL FOR THE PREVIOUS PERIOD. 0-1 KM SHEAR STILL DOES NOT LOOK IMPRESSIVE...BUT DEEP LAYER SHEAR STILL LOOKS PRETTY GOOD. SO THE PRIMARY RISK WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. WILL KEEP THE MENTION OF TORNADOES OUT OF THE HWO FOR NOW. EXPECT THE STRONG ACTIVITY TO END BY AFTER MIDNIGHT AS THE BEST DYNAMICS SHIFTS AWAY FROM THE REGION AS THE COLD FRONT SWEEPS ACROSS THE EASTERN AREA. TIMING OF THE DEVELOP FOR FRIDAY AFTERNOON AND EVENING WILL BE DIFFICULT TO ASSESS IN A GRAPHICAST. IT WILL DEPEND ON HOW THINGS DEVELOP AFTER THE FIRST WAVE FOR TONIGHT. WARM AIR ADVECTION WILL PROVIDE HIGHS IN THE 70S AND LOWS WILL BE A LITTLE COOLER FOR FRIDAY NIGHT WITH MOST AREAS IN THE 50S. FOR SATURDAY AND SATURDAY NIGHT...THE FRONT WILL EXIT EAST OF THE REGION AS WE GO INTO MUCH CALMER CONDITIONS. EXPECT THE LAST OF THE SHOWERS TO EXIT THE EAST BY AFTERNOON. HIGH PRESSURE WILL BUILDS ACROSS THE REGION DURING THE PERIOD. TEMPERATURES ACROSS THE REGION WILL ONCE AGAIN COOL DOWN IN THE 40S FOR SATURDAY NIGHT. AS FAR AS TEMPS ARE CONCERN WENT GENERALLY CLOSE TO MAV AND GMOS GUIDANCE...EXCEPT WENT WITH A BLEND OF MAV/NAM FOR TONIGHTS LOWS. AS FAR AS POPS ARE CONCERN WENT WITH MAV GUIDANCE FOR TONIGHT...ADJUSTED HIGHER MET GUIDANCE FOR FRIDAY AND LOWERED EURO GUIDANCE FOR FRIDAY NIGHT. MAV LOOKED PRETTY GOOD FOR SATURDAY MORNING. /17/ SUNDAY THROUGH WEDNESDAY BUILDING MID LEVEL RIDGE IN THE WAKE OF THE SHORTWAVE WILL DOMINATE THE PATTERN THROUGH THE BEGINNING OF THE WEEK AS IT SLOWLY TRAVERSES THE REGION. BY MONDAY AFTERNOON...RIDGE LOOKS TO PUSH TO THE EAST WHILE SURFACE HIGH PRESSURE WILL HAVE ALREADY MOVED EAST ALLOWING LOW LEVEL SOUTHERLY FLOW TO BECOME ESTABLISHED. MID LEVEL SHORTWAVE MOVING THROUGH THE UPPER MS VALLEY WILL DRAG A WEAK SURFACE COLD FRONT INTO THE NORTHERN PORTIONS MONDAY NIGHT. WEAK LOW LEVEL FLOW SHOULD ALLOW SOME MOISTURE TO POOL ALONG THE BOUNDARY AND ENOUGH LIFT LOOKS TO BE PRESENT FOR A FEW SHOWERS. BOUNDARY CONTINUES TO SAG SOUTH TUESDAY WITH CONTINUED SHOWERS ALONG IT...BUT RAPIDLY PUSHES BACK NORTH BY TUESDAY NIGHT IN ADVANCE OF MORE POTENT WAVE MOVING OUT OF THE SW US. GFS AND EURO BEGIN TO DIVERGE WITH THE HANDLING OF THIS SYSTEM FOR WED/THU WITH THE GFS BEING SOMEWHAT FASTER. IN EITHER CASE...THIS SYSTEM WILL HAVE TO MONITORED AS DECENT SHEAR LOOKS TO BECOME COINCIDENT WITH HIGH CAPES AHEAD OF THE COLD FRONT./26/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 27, 10:48 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1048 PM CDT THU MAR 27 2014 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>042-290400- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- 1048 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...FRIDAY INTO FRIDAY NIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR WILL SUPPORT STORMS WITH THE POTENTIAL FOR QUARTER TO GOLF BALL SIZE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY THROUGH FRIDAY NIGHT. LAZ024>026-MSZ043>066-290400- CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES- 1048 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY FLOODING RISK...ELEVATED TIMING...REMAINDER OF TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY LATE FRIDAY INTO FRIDAY NIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. A LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAIN WILL PERSIST OVER THE AREA FOR MUCH OF THE NIGHT. A FEW SEVERE STORMS CONTAINING QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS COULD DEVELOP TONIGHT. A GREATER RISK FOR SEVERE WEATHER WILL DEVELOP LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT WHEN A POTENT COMINATION OF INSTABILITY AND WIND SHEAR WILL EXIST OVER THE AREA. STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TONIGHT THROUGH FRIDAY NIGHT. MSZ072>074-290400- MARION-LAMAR-FORREST- 1048 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY FRIDAY A FEW SEVERE STORMS CONTAINING QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS COULD DEVELOP TONIGHT. A GREATER RISK FOR SEVERE WEATHER WILL DEVELOP LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT WHEN A POTENT COMINATION OF INSTABILITY AND WIND SHEAR WILL EXIST OVER THE AREA. STORMS WILL BE CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 60 MPH WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF TONIGHT THROUGH FRIDAY NIGHT. EC && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 27, 8:30 PM CDT, 3 hours 12 minutes before
LAZ024-026-280200-
CONCORDIA LA-CATAHOULA LA-
830 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT THU MAR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ARCHIE AT 830 PM CDT...MOVING
NORTHEAST AT 45 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3183 9157 3179 9158 3175 9154 3175 9142
3170 9140 3165 9140 3162 9148 3164 9150
3161 9152 3147 9195 3161 9202 3165 9202
TIME...MOT...LOC 0130Z 247DEG 39KT 3159 9189
BKLocal storm report, Mar 27, 8:36 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 SW EUPORA 33.51N 89.33W
03/27/2014 E1.00 INCH WEBSTER MS PUBLIC
&&
DLLocal storm report, Mar 27, 8:57 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 4 WNW MATHISTON 33.56N 89.19W
03/27/2014 WEBSTER MS EMERGENCY MNGR
TREES WERE DOWNED BETWEEN EUPORA AND MATHISTON
&&
DLLocal storm report, Mar 27, 9:10 PM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 4 WNW MATHISTON 33.56N 89.19W
03/27/2014 WEBSTER MS EMERGENCY MNGR
LIGHT DAMAGE TO A DOUBLE WIDE TRAILER BETWEEN EUPORA AND
MATHISTON
&&
DLSpecial weather statement, Mar 27, 9:23 PM CDT, 2 hours 19 minutes before
MSZ018-019-280255-
SUNFLOWER MS-BOLIVAR MS-
923 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT THU MAR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER BENOIT AT 924 PM CDT...MOVING
NORTHEAST AT 60 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3399 9045 3398 9044 3379 9045 3354 9102
3366 9111 3367 9104 3369 9103 3371 9105
3371 9109 3400 9053
TIME...MOT...LOC 0224Z 240DEG 58KT 3367 9096
BKSpecial weather statement, Mar 27, 9:34 PM CDT, 2 hours 8 minutes before
LAZ024-026-280305-
CONCORDIA LA-CATAHOULA LA-
934 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CDT THU MAR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF LARTO AT 934
PM CDT...MOVING EAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3138 9201 3153 9201 3157 9172 3133 9171
3133 9202 3138 9202
TIME...MOT...LOC 0234Z 268DEG 29KT 3143 9199
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 15 min |
| Mar 27, 7:35 PM CDT | Special Weather Statement | JAN | Webster | 20 min |
| Mar 27, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 36 min |
| Mar 27, 8:09 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Mar 27, 9:23 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Mar 27, 9:55 PM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Franklin and 18 more | 7 hr |
| Mar 27, 10:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Mar 27, 11:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 38 min |
| Mar 27, 11:39 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 21 min |
| Mar 28, 12:00 AM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Mar 28, 1:12 AM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lawrence and 2 more | 2 hr |
| Mar 28, 2:22 AM CDT | Special Weather Statement | JAN | Jasper, Smith | 28 min |
| Mar 28, 6:13 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 47 min |
| Mar 28, 6:47 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 118 min |
| Mar 28, 7:01 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 119 min |
| Mar 28, 10:16 AM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 28, 10:16 AM CDT | River Flood Warning | JAN | Clarke | 36 hr |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Copiah, Simpson | 5 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Lawrence | 6 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Leake | 3 days |
| Mar 28, 3:38 PM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 15 more | 11 hr |
| Mar 28, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.